Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 83, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 10, 2024, 4:23 PM MST for Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2024, 4:23 PM MST (23:23 UTC)
- Expired
- Aug 10, 2024, 6:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 92 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WGUS55 KTWC 102323
FFWTWC
AZC021-110130-
/O.NEW.KTWC.FF.W.0083.240810T2323Z-240811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
423 PM MST Sat Aug 10 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South Central Pinal County in southeastern Arizona...
* Until 630 PM MST.
* At 423 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near the Highway 77 and Park Link Road area. Between
1.5 and 2.5 inches of rain have fallen. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
mainly rural areas of South Central Pinal County
This includes the following Flash Flood Prone Locations...
Suizo Rd at Cadillac Wash.
This includes Route 79 between mile markers 96 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3266 11098 3262 11097 3258 11101 3257 11110
3258 11118 3265 11121 3269 11114 3269 11105
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL2 follow-up statements
306
WGUS75 KTWC 110027
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
527 PM MST Sat Aug 10 2024
AZC021-110130-
/O.CON.KTWC.FF.W.0083.000000T0000Z-240811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
527 PM MST Sat Aug 10 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST THIS
EVENING FOR SOUTH CENTRAL PINAL COUNTY...
At 527 PM MST, Doppler radar indicated that the thunderstorms which
produced heavy rain near the Highway 77 and Park Link Road area have
ended. Between 1.5 and 2.5 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
mainly rural areas of South Central Pinal County
This includes the following Flash Flood Prone Locations...
Suizo Rd at Cadillac Wash.
This includes Route 79 between mile markers 96 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3266 11098 3262 11097 3258 11101 3257 11110
3258 11118 3265 11121 3269 11114 3269 11105
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL279
WGUS75 KTWC 110126
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
626 PM MST Sat Aug 10 2024
AZC021-110136-
/O.EXP.KTWC.FF.W.0083.000000T0000Z-240811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
626 PM MST Sat Aug 10 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST THIS EVENING FOR
SOUTH CENTRAL PINAL COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3266 11098 3262 11097 3258 11101 3257 11110
3258 11118 3265 11121 3269 11114 3269 11105
$$
GELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 1:17 PM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 10, 1:17 PM MST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 117 PM MST Sat Aug 10 2024 .SYNOPSIS... Isolated to scattered mainly afternoon and evening showers and thunderstorms each day through the middle of next week. Storms will have the potential for heavy rainfall and strong wind gusts. High temperatures will be within a few degrees of normal through the next week. && .DISCUSSION... Today's weather is being brought to us by an upper high centered over SE New Mexico and Texas, and a weak upper low floating over Baja California. Conditions are a bit more favorable for convection relative to yesterday, with more instability and a weaker cap in place. As of this writing, isolated convection has started up generally from Pima / Pinal / Santa Cruz Counties and westward. These are the areas with the best projected instability today and should remain to be the areas of focus. With precipitable water content around 1.50", and DCAPE values in the 1000-1500 J/kg range, both flash flooding and strong damaging winds will be threats today. We may see an uptick in convective activity on Sunday as atmospheric moisture content increases again. While most of the region will have some threat of thunderstorms on Sunday, the best chances will be along the International Border. For a few runs now, GFS and ECMWF ensembles have been hinting at Monday potentially being the most active day across the region. This may be dependent on the previous day's activity. We start to see a bit of model disagreement starting Tuesday, and this uncertainty propagates through the rest of next week. One potential solution entails the upper high remaining over the Southern Plains, and moist southerly flow keeping active convection over the forecast area through next week. Another potential solution has a ridge building over Arizona from the eastern Pacific, with strong subsidence raising temperatures and minimizing the potential for convection late in the week. Our forecast is somewhere in the middle with this lower confidence. && .AVIATION...Valid through 12/00Z. SCT-BKN clouds at 6k-9K ft AGL and BKN-OVC clouds at 10k- 14k ft AGL from 10/19Z through the end of the forecast period. Isolated to scattered SHRA/TSRA persisting through 10/04Z before slowly diminishing. The best chances of these storms will be from around SAD-OLS and westward today. MVFR conditions near TSRA, with VSBY restrictions, wind gusts to 45+ kts, heavy rain and mountain obscurations. Outside of thunderstorm wind gusts, wind speeds will be less than 12 kts, favoring an SELY/SLY direction. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Isolated to scattered mainly afternoon and evening showers and thunderstorms are expected through the weekend, with an increase in coverage early next week. Min RH values will be in the 20-30 percent range through the weekend, increasing early next week into the 25-40 percent range in the valleys (and higher in the mountains). Outside of thunderstorm outflow winds, 20-foot winds will generally be 15 mph or less, with afternoon/early evening gusts to 20-25 mph and light winds overnight. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Dang Aviation...Dang Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Aug 10, 3:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 51 min |
| Aug 10, 4:08 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.